Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 59, NWS Brownsville, TX

December 30, 2016

NWS Brownsville, TX issued this small craft advisory at Dec 30, 2016, 3:50 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2016, 3:50 PM CST (21:50 UTC)
Expired
Dec 31, 2016, 12:00 PM CST
In force
20 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

323 
WHUS74 KBRO 302150 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
350 PM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY CONDITIONS TO BRIEFLY RETURN...

.BUOYS ALONG THE LOWER TEXAS COAST INDICATE THAT LARGE SWELLS ARE
APPROACHING FROM THE EAST...AND FORECAST MODEL DATA SUGGESTS WINDS
WILL INCREASE TONIGHT...ALLOWING SEAS TO BUILD. THEREFORE...A 
SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF OF MEXICO 
WATERS EAST OF PADRE ISLAND. THE ADVISORY MAY NEED TO BE EXTENDED 
THROUGH TOMORROW IF THE STRONG WINDS AND ROUGH SEAS PERSIST.

GMZ170-175-310600-
/O.CAN.KBRO.SW.Y.0005.000000T0000Z-161231T0000Z/
/O.NEW.KBRO.SC.Y.0059.161230T2150Z-161231T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
350 PM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. 

* WINDS...SOUTHEAST AT 19 TO 24 KNOTS. 

* WAVES...5 TO 7 FEET. 

* IMPACTS...HAZARDOUS NAVIGATION FOR MARINERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-310600-
/O.NEW.KBRO.SC.Y.0059.161230T2150Z-161231T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
350 PM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. 

* WINDS...SOUTHEAST AT 14 TO 19 KNOTS. 

* WAVES...5 TO 7 FEET. 

* IMPACTS...HAZARDOUS NAVIGATION FOR MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TOMASELLI
2 follow-up statements
099 
WHUS74 KBRO 310338 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
938 PM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY CONDITIONS TO BRIEFLY RETURN...

.BUOYS ALONG THE LOWER TEXAS COAST INDICATE THAT LARGE SWELLS ARE
APPROACHING FROM THE EAST...AND FORECAST MODEL DATA SUGGESTS WINDS
WILL INCREASE TONIGHT...ALLOWING SEAS TO BUILD. THEREFORE...A 
SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF OF MEXICO 
WATERS EAST OF PADRE ISLAND. THE ADVISORY MAY NEED TO BE EXTENDED 
THROUGH TOMORROW IF THE STRONG WINDS AND ROUGH SEAS PERSIST.

GMZ150-155-170-175-311200-
/O.CON.KBRO.SC.Y.0059.000000T0000Z-161231T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
938 PM CST FRI DEC 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

* WINDS...SOUTHEAST AT 14 TO 24 KNOTS.

* WAVES...5 TO 7 FEET.

* IMPACTS...HAZARDOUS NAVIGATION FOR MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
363 
WHUS74 KBRO 310922
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
322 AM CST SAT DEC 31 2016

...SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST THIS MORNING...

.SOUTH SOUTHEAST WINDS WILL REMAIN FRESH OVER THE GULF THIS 
MORNING...ESPECIALLY OFFSHORE...WITH WAVE HEIGHTS REMAINING 
ELEVATED OR EVEN BUILDING SLIGHTLY WITH A MORE EASTERLY SWELL 
ADDING TO THE WIND WAVE HEIGHTS.

GMZ170-175-311800-
/O.EXT.KBRO.SC.Y.0059.000000T0000Z-161231T1800Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
322 AM CST SAT DEC 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WINDS...SOUTHEAST AT 14 TO 24 KNOTS.

* WAVES...5 TO 7 FEET.

* IMPACTS...HAZARDOUS NAVIGATION FOR MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-311200-
/O.CON.KBRO.SC.Y.0059.000000T0000Z-161231T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
322 AM CST SAT DEC 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS...SOUTHEAST AT 14 TO 24 KNOTS.

* WAVES...5 TO 7 FEET.

* IMPACTS...HAZARDOUS NAVIGATION FOR MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 2:20 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Dec 30, 2:20 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
220 PM CST Fri Dec 30 2016

.SHORT TERM (Tonight through Saturday Night): Surface low pressure
will develop across the lower Texas coast tonight and this will
provide a slight chance to chance of rain late tonight into early
Sat morning before a warm front moves northward across the CWA
Saturday. Areas of fog will likely develop late tonight into early
Sat morning as winds become light and variable and moisture pools
along and ahead of the developing warm front. Once the warm front
moves northward with the surface low moving up the middle and
upper TX coast Sat afternoon...rain chances will diminish across
the Rio Grande valley and northern ranchlands. Temperatures will
warm into the upper 70s to near 80 Sat afternoon as warm air
advection increases with southerly winds. Areas of fog are likely
to redevelop across portions of the CWA Sat night as light winds
and moisture at the surface provide ideal conditions for fog.

.LONG TERM (Sunday through Friday): The New Year will ring in
with well above normal temps across the RGV courtesy of deep layer
south to southwest flow across the region. Meanwhile...models are
in generally good agreement that a closed H5 low will dropping
south across Baja California and ejecting eastward into West Texas
through the day Sunday. This system opens into an open wave and
become more neutrally to positively tilted as it swings across
Central TX and into the Arklatex by Monday. Although this system
has fairly decent dynamics...the bulk of it will remain well north
of the area. Furthermore...there is little in the way of moisture
will work with as the atmospheric column remains dry. As
such...have keep the forecast dry.

A the mid level wave way moves east Monday...the region becomes
dry slotted...with southwesterly winds. This will create
downsloping off the higher terrain and temperatures will be
evening warmer Monday afternoon...with near record breaking highs
possible. Winds will also be breezy...and given low
dewpoints...there will be some potential for fire danger concerns.

Warm and dry conditions will continue through Tuesday as moisture
levels begin to increase. There will be some small chances for
precip Wednesday as weak 500mb impulses move through the areas and
interact through weak front boundaries. By Thursday into Friday
models are indicating another strong cold front moving into Deep
South Texas. However...there are some differences in time and
strength and have gone with a generally blend for now.
&&

.MARINE (Tonight through Saturday night): Seas were near 7 feet
with east winds near 12 knots at buoy020 early this afternoon.
Winds will veer to the southeast and increase tonight as low
pressure develops across the lower Texas coast and a warm front
moves northward. Will continue small craft advisory for seas for the
far offshore waters through the rest of the afternoon. Will
likely need a SCA for the offshore waters for winds and seas
tonight. Winds will veer to the south and southwest Saturday as
the low and warm front lift northeast across the upper TX coast
Sat afternoon. Small craft advisories may need to be extended
offshore the lower TX coast for seas if not for winds and seas
Saturday. Winds and seas will diminish Sat night as the pressure
gradient weakens across the western Gulf of Mexico in the wake of
the coastal low across southern Louisiana.

Sunday through Wednesday...Light to moderate southerly winds and
moderate seas will be in place as broad surface high pressure
remains in control of the Gulf Sunday. However...the surface
gradient rapidly tightens as a surface low pressure system
develops across Central and Eastern Texas by Monday morning. More
moderate south winds and some building seas can be expected...and
SCAs maybe need late Sunday night into Monday. This system will
quickly move northeast Monday afternoon in the Southern
Plains...with high pressure returning. This will bring moderate NE
to SE winds and low to moderate seas through the middle of the
week.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  62  78  68  80 /  20  20  10  10
BROWNSVILLE          63  79  69  81 /  20  20  10  10
HARLINGEN            60  79  66  82 /  20  20  10  10
MCALLEN              60  80  66  84 /  20  20  10  10
RIO GRANDE CITY      59  76  64  84 /  20  20  10  10
SOUTH PADRE ISLAND   63  75  69  77 /  20  20  10  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for hazardous seas until 6 PM CST this
     evening for GMZ170-175.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

61/69/62
Hazardous weather outlook, Dec 30, 5:02 AM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
502 AM CST FRI DEC 30 2016

TXZ248>257-302200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
502 AM CST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIP CURRENT RISK WILL REMAIN ELEVATED THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-302200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
502 AM CST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 6PM
FOR THE GULF WATERS FROM 20 TO 60 NAUTICAL MILES OFFSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER
TEXAS COAST SATURDAY THROUGH SUNDAY...AND AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

53

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 2:53 AM CSTSmall Craft Advisory for Hazardous SeasBRO13 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.